Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 28, NWS St. Louis, MO

January 24, 2010Saint Charles County, Saint Louis County, Missouri

NWS St. Louis, MO issued this river flood warning at Jan 24, 2010, 9:35 PM CST for Saint Charles County, Saint Louis County, Missouri. It took effect at Jan 26, 2010, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 24, 2010, 9:35 PM CST (03:35 UTC)
In effect from
Jan 26, 2010, 12:00 PM CST
Expired
Jan 25, 2010, 9:15 PM CST
In force
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Saint Charles County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 11 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at St. Charles (SCLM7). The gauge peaked at 23.92 ft at Jan 26, 2010, 9:00 PM CST.

actionminormoderate20253001/2501/2601/27
Action stage
23 ft
Minor stage
25 ft
Moderate stage
30 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06935965, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WGUS43 KLSX 250335
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
935 PM CST SUN JAN 24 2010

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 

 MISSOURI RIVER AT ...ST. CHARLES AFFECTING ST. CHARLES AND ST. LOUIS COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...


THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS AS 
CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC183-189-260335-
/O.NEW.KLSX.FL.W.0028.100125T2230Z-100130T0600Z/
/SCLM7.1.ER.100125T2230Z.100126T1200Z.100129T0600Z.NO/
935 PM CST SUN JAN 24 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSOURI RIVER AT ST. CHARLES
* FROM MONDAY AFTERNOON TO LATE FRIDAY NIGHT.
* AT 9 PM SUNDAY THE STAGE WAS 22.5 FEET. 
* FLOOD STAGE IS 25.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE TOMORROW AFTERNOON AND 
  THEN RISE TO NEAR 25.5 FEET TUESDAY EARLY AFTERNOON AND FALL BELOW FLOOD STAGE 
  BY FRIDAY MORNING.
* ADDITIONAL RISE ARE POSSIBLE THEREAFTER.
* IMPACT...AT 26.0 FEET...HIGHWAY 94 BEGINS FLOODING 1.5 MILES SW OF 
  MATSON, MO.
* IMPACT...AT 25.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  THE 
  RIGHT BANK DOWNSTREAM OVERFLOWS, FLOODING AGRICULTURAL BOTTOMLAND.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/25  01/26  01/27  01/28  01/29

MISSOURI RIVER
  ST. CHARLES      25   22.45      24.0   25.5   25.1   25.1   24.8
2 follow-up statements
971 
WGUS83 KLSX 251651
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1051 AM CST MON JAN 25 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI...
 
  MISSOURI RIVER...

      NEAR CHAMOIS...AFFECTING CALLAWAY AND OSAGE COUNTIES
      AT GASCONADE...AFFECTING GASCONADE AND MONTGOMERY COUNTIES
      AT HERMANN...AFFECTING GASCONADE AND MONTGOMERY COUNTIES
      AT ST. CHARLES...AFFECTING ST. CHARLES AND ST. LOUIS COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF 1.25 INCHES OF PRECIPITATION 
THE PAST 48 HOURS ACROSS ALREADY SATURATED GROUND WITH LITTLE IF ANY
PRECIPITATION FORECAST IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND 
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC027-151-261651-
/O.EXT.KLSX.FL.W.0015.000000T0000Z-100130T1500Z/
/CMSM7.1.ER.100125T0900Z.100127T1200Z.100129T0300Z.NO/
1051 AM CST MON JAN 25 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER NEAR CHAMOIS
* UNTIL SATURDAY MORNING.
* AT 7:00 AM MONDAY THE STAGE WAS 17.3 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CREST NEAR 18.0 FEET BY WEDNESDAY MORNING. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY BEFORE MIDNIGHT.

$$

MOC073-139-261650-
/O.EXT.KLSX.FL.W.0016.000000T0000Z-100131T2024Z/
/GSCM7.1.ER.000000T0000Z.100127T1800Z.100130T0824Z.NO/
1051 AM CST MON JAN 25 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT GASCONADE
* UNTIL SUNDAY AFTERNOON.
* AT 7:00 AM MONDAY THE STAGE WAS ESTIMATED AT 23.90 FEET.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 24.4 
  FEET WEDNESDAY EARLY AFTERNOON.

$$

MOC073-139-261650-
/O.CON.KLSX.FL.W.0017.000000T0000Z-100130T1047Z/
/HRNM7.1.ER.100124T2006Z.100127T1800Z.100129T1047Z.NO/
1051 AM CST MON JAN 25 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT HERMANN
* UNTIL LATE FRIDAY NIGHT.
* AT 10:30 AM MONDAY THE STAGE WAS 21.9 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CREST NEAR 22.9 FEET BY WEDNESDAY EARLY AFTERNOON. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING.

$$

MOC183-189-261650-
/O.EXT.KLSX.FL.W.0028.100126T1800Z-100129T1200Z/
/SCLM7.1.ER.100126T1800Z.100126T1800Z.100128T1200Z.NO/
1051 AM CST MON JAN 25 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT ST. CHARLES
* FROM TUESDAY AFTERNOON TO FRIDAY MORNING.
* AT 10:00 AM MONDAY THE STAGE WAS 23.5 FEET. 
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  TUESDAY EARLY AFTERNOON.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/26  01/27  01/28  01/29  01/30

MISSOURI RIVER
  CHAMOIS          17   17.30      17.7   18.0   17.7   16.4   14.2
  GASCONADE        22  E23.90      24.2   24.3   24.2   23.3   21.7
  HERMANN          21   21.88      22.5   22.8   22.5   20.9   18.6
  ST. CHARLES      25   23.46      24.6   25.0   24.9   24.4   23.2
279 
WGUS83 KLSX 260315
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
915 PM CST MON JAN 25 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN MISSOURI...
 

           MISSOURI RIVER AT ...ST. CHARLES


          PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC183-189-260345-
/O.CAN.KLSX.FL.W.0028.000000T0000Z-100129T1200Z/
/SCLM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
915 PM CST MON JAN 25 2010

THE FLOOD WARNING IS CANCELLED FOR

  THE MISSOURI RIVER AT ST. CHARLES.
* AT 8 PM MONDAY THE STAGE WAS 23.6 FEET. 
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 24.8 FEET THURSDAY MORNING.
* IMPACT...AT 25.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  THE 
  RIGHT BANK DOWNSTREAM OVERFLOWS, FLOODING AGRICULTURAL BOTTOMLAND.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/26  01/27  01/28  01/29  01/30

MISSOURI RIVER
  ST. CHARLES      25   23.65      24.4   24.6   24.8   24.3   23.1

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 24, 6:02 PM CST, 3 hours 33 minutes earlier.

Area forecast discussion, Jan 24, 6:02 PM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
602 PM CST SUN JAN 24 2010

.DISCUSSION...
/326 PM CST SUN JAN 24 2010/

WINDY AND COLDER WEATHER IS IN THE OFFING OVER THE NEXT 36 HOURS
AS UPPER LOW PIN WHEELING AROUND MID LVL CIRCULATION CENTER DROPS
INTO AND THROUGH MID MISSISSIPPI VALLEY. AS THE COLDER AIR DROPS
IN BEHIND THE LOW...EXTENSIVE LOW CLOUDS AND GUSTY NW WINDS WILL
BEGIN TO DOMINATE. SCATTERED SNOW SHOWERS ARE ALSO EXPECTED LATER
TONIGHT AND THROUGHOUT THE DAY MONDAY...ESPECIALLY OVER NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS. IT CERTAINLY APPEARS THAT A
FEW AREAS MAY GET A DUSTING OF SNOW FROM THESE SNOW SHOWERS...BUT
WITH THE WIND BLOWING SO HARD IT WILL BE TOUGH TO GET MUCH IN THE
WAY OF ACCUMULATION. CLOUDS AND WINDS WILL SLOWLY LOOSE THEIR GRIP
ON THE AREA LATE MONDAY NIGHT AND INTO THE DAY ON TUESDAY...WITH
TEMPERATURES REMAINING BELOW NORMAL.

PRIMARY CONCERN THIS FORECAST PACKAGE IS WITH WINTER WEATHER THAT
WILL BE THREATENING THE AREA FOR THE LATTER HALF OF THE WORK
WEEK. MEDIUM RANGE SOLUTIONS REMAIN IN A STATE OF FLUX WITH THEIR
HANDLING OF THE PRIMARY STORM SYSTEM...ALTHOUGH THERE DOES SEEM TO
BE BETTER AGREEMENT IN THE HANDING OF THE WARM ADVECTION PRECIP
THREAT WED AND WED NIGHT WHICH WILL PRECEDE THE STORM. TROF
DEEPENING OVER UPPER GREAT LAKES SHOULD INDUCE WARM ADVECTION OVER
OUR AREA ON WEDNSDAY...GENERATING QUITE A BIT OF ISENTROPIC LIFT DUE TO
THE RATHER STRONG LOW LEVEL BAROCLINICITY THAT WILL BE DRAPED
ACROSS AREA. WITH THE AMOUNT OF FORCING THAT IS FORECAST THE NAM
QPF LOOKS TO BE MUCH TOO LOW...ALTHOUGH AS IS OFTEN THE CASE THE
GFS IS PROBABLY A BIT TOO ROBUST. AS FAR AS PTYPE IS CONCERNED...INITIAL
IMPRESSION FROM THE FORECAST SOUNDINGS IS THAT THE PRECIP ON WED WILL
BE IN THE FORM OF SNOW OVER THE NORTHEAST THIRD OF THE FA...WITH
EITHER RAIN OR SNOW FUTHER S DEPENDING ON WHEN THE PRECIP
DEVELOPS. WITH THE WARM ADVECTION BREAKING DOWN BY WEDNESDAY
EVENING THEY ALSO DO NOT FORECAST A VERY PRONOUCED WARM LAYER
ALOFT WHICH OF COURSE LESSENS THE THREAT OF SIGNIFICANT MIXED
PRECIP. HOWEVER...ITS CERTAINLY NOT OUT OF THE QUESTION THAT
THERE COULD STILL BE A MIX AT LEAST FOR A TIME AS THE SHALLOW COLD
AIR DROPS INTO AREA WITH PASSAGE OF TROF. THE OTHER PART OF THE
PUZZLE IS HOW MUCH PRECIP WILL BE CONTINUING AS TEMPERATURES REACH
CRITICAL LEVELS. AS MENTIONED ABOVE THIS PRECIP THREAT APPEARS TO
BE PRIMARILY TIED TO WARM ADVECTION/ISENTROPIC LIFT...WHICH IS
FORECAST TO WEAKEN QUITE A BIT WED NIGHT.

ON THU-FRI CONCERN FOCUSES ON THE POTENT S STREAM STORM...AND IT
STILL APPEARS THAT THE N PARTS OF THIS SYSTEM WILL BE IMPACTING S
SECTIONS OF THE FA. THINK OUR TREND OF POPS ALG AND S OF
I-70...WITH THE HIGHEST POPS IN SE MO...STILL LOOKS QUITE
REASONABLE AT THIS POINT IN TIME.  HOWEVER...IT SHOULD BE NOTED
THAT WITH SUCH A WELL-DEFINED SPLIT IN THE UA PATTERN THERE SHOULD
BE AN EXTREMELY SHARP N EDGE TO THE ACCUMULATING SNOWFALL...SO A
SUBTLE N-S SHIFT IN THE SYSTEM IS GOING TO HAVE A VERY BIG IMPACT
ON THE SPECIFIC PRECIP THREAT FOR ANY GIVEN LOCATION. PINNING
DOWN THESE SPECIFICS WILL COME WITH TIME.

TRUETT

&&

.AVIATION...
/504 PM CST SUN JAN 24 2010/

FOR THE 00Z TAFS...LEADING EDGE OF STRATOCUMULUS CLOUDS AT
3000-4500 FT EXTENDING FROM NEAR PPQ SW THRU COU WILL ADVECT SEWD
INTO STL/SUS AROUND 0130Z MON. SHOULD SEE A GRADUAL LOWERING OF
THIS CLOUD DECK THRU THE NGT AND MON MRNG DROPPING TO THE MVFR
CATAGORY THIS EVNG IN UIN...AND TO MVFR BY 06Z MON IN COU...STL
AND SUS. LOOKING AT THE MODEL RH FORECASTS THE CIG HGT SHOULD DROP
A LITTLE LOWER IN UIN...DOWN TO 1500 FT MON MRNG...COMPARED TO
COU...STL AND SUS WHERE IT SHOULD LOWER TO 2000 FT MON MRNG. UIN
SHOULD ALSO HAVE A BETTER CHANCE OF LIGHT SNOW OR SNOW SHOWERS ON
MON CLOSER TO THE MID LEVEL LOW AND COLDER MID LEVEL TEMPS.
COU...STL AND SUS MAY HAVE INTERMITTENT FLURRIES ON MON. THE SFC
PRESSURE GRADIENT WILL BE TIGHTENING UP LATE TGT AND MON MRNG
CAUSING THE SFC WNDS TO STRENGTHEN LATE TGT AND MON MRNG AND
BECOME GUSTY. WLY SFC WNDS MAY INCREASE TO NEAR 20 KTS SUSTAINED
WITH GUSTS TO NEAR 30 KTS BY MON AFTN.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jan 24, 4:35 PM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
435 PM CST SUN JAN 24 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
435 PM CST SUN JAN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED SNOW SHOWERS ARE EXPECTED OVER NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS TONIGHT.  LITTLE IF ANY ACCUMULATION IS EXPECTED.

WIND GUSTS TO 30 MPH WILL ALSO BE OCCURRING ACROSS NORTHEAST MISSOURI.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW SHOWERS WILL BE SCATTERED ACROSS THE AREA ON MONDAY...PRIMARILY
NORTH OF INTERSTATE ONLY MINOR ACCUMULATIONS ARE EXPECTED.

WIND GUSTS OF 30 TO 35 MPH ARE ALSO EXPECTED ON MONDAY...WITH THE
STRONGEST WINDS OCCURRING OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.

WINTER WEATHER WILL AFFECT THE AREA DURING THE LATTER HALF OF THE
WEEK. ON WEDNESDAY AND WEDNESDAY NIGHT SOME LIGHT SNOW MAY OCCUR
FROM NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...WITH A LIGHT
MIXTURE OF SNOW...SLEET...AND FREEZING RAIN OCCURRING ALONG AND
SOUTH OF INTERSTATE 70.

ON THURSDAY THROUGH FRIDAY...A STRONG STORM SYSTEM PUSHING THROUGH
THE SOUTHERN U.S. WILL BRING A THREAT OF SNOW TO SOUTHERN MISSOURI
AND SOUTHERN ILLINOIS...PRIMARILY ALONG AND SOUTH OF INTERSTATE
70. INITIAL INDICATIONS ARE THAT THIS STORM SYSTEM WILL HAVE ALL
THE NECESSARY INGREDIENTS TO PRODUCE SIGNIFICANT WINTER
WEATHER. HOWEVER...THERE IS A GREAT DEAL OF UNCERTAINTY REGARDING
THE EXACT PATH OF THIS STORM...AND A SMALL SHIFT IN THE STORMS
PATH WILL HAVE A DRAMATIC IMPACT ON THE AMOUNT OF SNOW THAT WILL
OCCUR OVER SOUTHERN MISSOURI AND SOUTHERN ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 11:38 AM CSTRiver Flood WarningLSXLincoln24 hr
Jan 25, 11:38 AM CSTRiver Flood WarningLSXSaint Charles3 days
Jan 25, 11:38 AM CSTRiver Flood WarningLSXSaint Charles48 hr

Nearby

River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.